Alert archive / Missouri / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Feb 18, 2015, 4:31 AM CST for 21 counties in Missouri. It took effect at Feb 18, 2015, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 4:31 AM CST (10:31 UTC)
- In effect from
- Feb 18, 2015, 6:00 PM CST
- Expired
- Feb 19, 2015, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
All 21 counties
Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694 WWUS43 KSGF 181031 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 431 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING FOR THE EASTERN MISSOURI OZARKS... MOZ057-058-069>071-079>083-090>092-095>098-103>106-181845- /O.NEW.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 431 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS EVENING THROUGH TOMORROW MORNING ACROSS THE EASTERN MISSOURI OZARKS. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO TO -5 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GRIFFIN
6 follow-up statements
125 WWUS43 KSGF 181644 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING... MOZ057-058-069>071-079>083-090>092-095>098-103>106-190045- /O.CON.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 1044 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG AND TO THE EAST OF U.S. HIGHWAY 65. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOXELL
921 WWUS43 KSGF 182106 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING... MOZ057-058-069>071-079>083-090>092-095>098-103>106-191030- /O.CON.KSGF.WC.Y.0002.150219T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 306 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG AND TO THE EAST OF U.S. HIGHWAY 65. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOXELL
233 WWUS43 KSGF 190156 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING... MOZ057-058-069>071-079>083-090>092-095>098-103>106-191000- /O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 756 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE 10 TO 15 DEGREE RANGE THIS EVENING WITH WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILLS WILL LIKELY FALL BELOW ZERO THIS EVENING AND INTO THE 10 TO 15 DEGREE BELOW ZERO RANGE OVERNIGHT. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG AND TO THE EAST OF U.S. HIGHWAY 65. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LINDENBERG
687 WWUS43 KSGF 190533 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1133 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY TONIGHT AND TOMORROW MORNING... MOZ057-058-069>071-079>083-090>092-095>098-103>106-191345- /O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 1133 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY. * SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED INTO THE SINGLE DIGITS THIS EVENING WITH WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. WIND CHILLS WILL LIKELY FALL INTO THE 10 TO 15 DEGREE BELOW ZERO RANGE OVERNIGHT. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS EVENING THROUGH TOMORROW MORNING FOR AREAS ALONG AND TO THE EAST OF U.S. HIGHWAY 65. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -5 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LINDENBERG
574 WWUS43 KSGF 191015 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY THIS MORNING... MOZ057-058-069>071-079>083-090>092-095>098-103>106-191600- /O.CON.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 415 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAVE DROPPED BETWEEN ZERO AND -10 DEGREES THIS MORNING. WIND CHILLS WILL LIKELY FALL INTO THE 10 TO 15 DEGREE BELOW ZERO RANGE THROUGH THE EARLY MORNING. * TIMING AND AREAS AFFECTED...BITTERLY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING FOR AREAS ALONG AND TO THE EAST OF U.S. HIGHWAY 65. * WIND CHILL VALUES...WIND CHILLS BETWEEN -10 TO -15 DEGREES CAN BE EXPECTED WITH ACTUAL AIR TEMPERATURES BETWEEN ZERO AND -10 DEGREES. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GRIFFIN
786 WWUS43 KSGF 191533 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 933 AM CST THU FEB 19 2015 MOZ057-058-069>071-079>083-090>092-095>098-103>106-191645- /O.EXP.KSGF.WC.Y.0002.000000T0000Z-150219T1600Z/ MILLER-MARIES-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE-TEXAS- DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE... ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE... MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 933 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WIND CHILL VALUES HAVE INCREASED TO ABOVE ZERO IN MOST LOCATIONS AT MID MORNING...AS TEMPERATURES HAVE RECOVERED INTO THE UPPER SINGLE DIGITS AND LOW TEENS. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. && $$ BOXELL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 3:55 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 18, 3:55 AM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CST Wed Feb 18 2015 ...Bitterly Cold Temperatures Today through Tomorrow Morning. Increasing potential for another Winter Storm to affect the area for the end of the week... .SHORT TERM...(Today and Tonight) Issued at 322 AM CST WED FEB 18 2015 Skies have cleared out for the most part this morning and strong cold air advection will continue for the rest of today as an Arctic airmass moves into the area. Winds will be gusty out of the northwest today. Some clouds may redevelop especially over the eastern half of the Missouri Ozarks today along with a few more snow flurries to go along with the cold air advection. High temps will struggle to reach the upper teens and lower 20s today. Daytime wind chills will be near zero or slight below. The center of high pressure will begin to move in later this evening and overnight. Skies will be clear and winds will be slowly calming down. With a fresh snow pack on the ground...temperatures will fall rapidly after sunset this evening especially over the deeper snow pack. Even with light winds and extremely cold temperatures will cause a slight wind chill overnight. Have cut guidance by quite a bit and have areas south of I-44 and along and east of Highway 65 around zero to -5 for air temperatures. Would not be surprise that we see isolated temperatures down to near -10 degrees in the colder valleys with snow on the ground. Also Will be issuing a Wind Chill Advisory for south central Missouri for tonight and early tomorrow morning for wind chills down to around -10 degrees. We will also be flirting or near record territory for SGF...UNO...and VIH. .LONG TERM...(Thursday through Tuesday) Issued at 322 AM CST WED FEB 18 2015 The active weather pattern for the end of the week and weekend will begin as early as Thursday afternoon and evening. Isentropic up glide will begin take place over the area Thursday afternoon. A band of light snow will develop and slowly move eastward through Thursday evening. Initially this band of light snow will have to deal with dry air at the surface. There could be some light accumulations of light snow by Thursday evening up to an inch possible over the northeastern portions of the area from roughly Nevada to Springfield to West Plains northward. There is still some uncertainty with the storm system for Friday through Sunday. The track of the system will make a huge difference on precip types and amounts. The overall message with this forecast update is for everyone in the area to keep up to date with the end of the week time frame for the potential of a significant winter storm affecting the area Friday through Sunday. Precip and QPF will develop and become more widespread in nature and coverage by Friday morning. Initially a wintry mix of freezing rain...sleet...and snow looks reasonable. A strong warm nose at around 850 mb will move in during the day on Friday and Friday night changing the wintry mix to more of a freezing rain potential with surface temps around or slightly below freezing. Will not get too specific with amounts quite yet but it does appear that there will be accumulations of light snow...sleet..and freezing rain across the entire area and will have significant impacts. Temperatures will slowly warm Friday night into Saturday with most of the area above the freezing mark by midday Saturday and the precip to change to all rain. There will even be elevated instability Friday night into Saturday with thunder possible. Again depending on the low's track across the region...will have big implications on temperature profiles and precip types. Colder air begins to move back into the area Saturday evening and Saturday night on the back side of the storm system. The precip will change back over to a wintry mix and then to all snow again before the system exits on Sunday. There could be additional light snow accumulations Saturday night into Sunday followed by another blast of Arctic air for early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1132 PM CST TUE FEB 17 2015 Snow squall has exited the aerodrome region and pushed eastward. Skies have cleared at KJLN/KSGF and are expected to clear by 08z in KBBG. Pressure gradient expected to remain tight enough to keep winds up overnight. VFR conditions are expected through the period. Winds during the day on Wednesday will be from the northwest with occasional gusts approaching 20kts. Winds will begin to diminish after 21z. && .CLIMATE... Issued at 322 AM CST WED FEB 18 2015 Low temperatures Thursday morning will flirt with record territory. The following is the list of area records. Thursday Feb 19th Records Forecast SGF -4 (1978) -3 JLN -1 (1978) 6 UNO -6 (1993) -4 VIH -6 (1903) -3 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Gaede CLIMATE...Griffin
Hazardous weather outlook, Feb 17, 7:41 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 741 PM CST TUE FEB 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 741 PM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE COLD RISK. ELEVATED SNOW RISK. DISCUSSION... A NARROW BAND OF HEAVY SNOW WILL CONTINUE TO RACE EAST THIS EVENING. AREAS ACROSS CENTRAL MISSOURI WILL SEE AN ADDITIONAL DUSTING TO ONE HALF INCH...AS LOCATION SOUTH OF INTERSTATE 44 AND EAST OF HIGHWAY 65 WILL RECEIVE AROUND ONE AND ONE HALF TO LOCALLY TWO INCHES THIS EVENING. VISIBILITIES WITHIN THE HEAVY SNOW WILL DROP BELOW ONE QUARTER OF A MILE. SNOW WILL QUICKLY ACCUMULATE ON ROADWAYS THIS EVENING. THE SNOW WILL END QUICKLY FROM WEST TO EAST BY LATE THIS EVENING. MINIMUM WIND CHILL VALUES WILL RANGE FROM MINUS 10 TO 5 DEGREES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES RANGING FROM MINUS 10 TO 5 DEGREES ARE POSSIBLE FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL THEN BRING CHANCES FOR A WINTRY MIX OF PRECIPITATION FROM FRIDAY THROUGH EARLY SUNDAY. CONFIDENCE IN PRECIPITATION TIMING AND TYPE REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
Nearby
Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.